Alert archive / Washington / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 28, 2019, 7:05 PM PDT for Adams County, Washington. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 7:05 PM PDT (02:05 UTC)
- Expired
- May 28, 2019, 7:30 PM PDT
- In force
- 25 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Adams County, WA
The radar
The Spokane radar (KOTX), 96 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WUUS56 KOTX 290205
SVROTX
WAC001-290230-
/O.NEW.KOTX.SV.W.0002.190529T0205Z-190529T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
705 PM PDT Tue May 28 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
North central Adams County in eastern Washington...
* Until 730 PM PDT.
* At 704 PM PDT, a severe thunderstorm was located 7 miles west of
Ritzville, or 35 miles northeast of Connell, and is nearly
stationary.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible along Interstate 90 west
of Ritzville.
* This severe thunderstorm will remain over mainly rural areas of
north central Adams County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and cloud to ground lightning is occurring with this
storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4702 11862 4717 11870 4721 11847 4708 11840
TIME...MOT...LOC 0204Z 157DEG 1KT 4712 11853
HAIL...1.00IN
WIND...<50MPH
$$
MF1 follow-up statement
047
WWUS56 KOTX 290230
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
730 PM PDT Tue May 28 2019
WAC001-290239-
/O.EXP.KOTX.SV.W.0002.000000T0000Z-190529T0230Z/
Adams WA-
730 PM PDT Tue May 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADAMS COUNTY
WILL EXPIRE AT 730 PM PDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 4702 11862 4717 11870 4721 11847 4708 11840
TIME...MOT...LOC 0229Z 157DEG 1KT 4713 11853
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:42 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 28, 4:42 PM PDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Spokane WA 442 PM PDT Tue May 28 2019 .SYNOPSIS... The main threat for showers and thunderstorms the next few days will be over mountains however a stray storm cannot be ruled out in the Basin. Storms will become increasingly wetter by late in the week with potential for heavy rainfall. Temperatures will be warming with most communities expected to be well into the 80s by midweek. && .DISCUSSION... Tonight through Friday evening: Slow moving isolated thunderstorms over Eastern Washington and North Idaho should diminish this evening. A weak steering flow coupled with a moist and somewhat unstable airmass will reside over Eastern Washington and North Idaho into Friday evening. Coupled with daytime temperatures on the warm side of what would be considered climo for this time of year the expectation is that there will be some weak triggers to promote primarily afternoon and evening surface based convection, some of it in the form of thunderstorms. The best triggers are expected to be orographic in nature and thus the highest pops in the forecast are focused over the higher terrain of Eastern Washington and North Idaho for the afternoon and early evening hours, which explains the lower pops for most lowland and valley locations. Precipitable water values running somewhere between 135 percent to 160 percent of normal with a peak on Thursday over Eastern Washington and over North Idaho on Friday allow for the pops and QPF to show somewhat of a migration as far as peaks between Thursday and Friday. The weak steering flow means the storm motion will be slow to none and thus any high preciptiation producing thunderstorm could cause localized hydrologic concerns. /Pelatti Saturday through Tuesday...An upper low remains sitting over California with westerly flow & cooler air to its north, due to split flow. It will continue to impact the Pacific Northwest. The models continue to agree that there will be no major storm systems, but the environment will still contain moderate moisture and instability. It looks like these events will occur on Friday and Saturday when various shortwaves move in from the west. While no models show any evidence of a large, impactful event, there is low confidence in the possible precipitation and thunderstorms. Warming temperatures will peak on Saturday reaching as many as 10-15 degrees above normal. Most high temperatures are expected to reach values in the 80s, and even low 90s in areas such as the Columbia Basin. Following this peak, temperatures will slowly cool, closer to normal early summer values, into lows in the 50s. JS && .AVIATION... 00Z TAFS: Isolated showers and thunderstorms will continue across the region this evening. Confidence was too low to include in TAF at this point, other than some vicinity showers mention for PUW/LWS/EAT. Most convection will wane after 03Z but there is also potential for overnight elevated forced convection at 9Z near KLWS as well as NE WA into the northern Columbia Basin. && .PRELIMINARY POINT TEMPS/POPS... Spokane 52 81 54 81 55 83 / 10 10 10 10 10 10 Coeur d'Alene 51 80 54 81 54 82 / 10 10 10 10 10 10 Pullman 50 75 52 76 53 79 / 20 10 10 10 10 10 Lewiston 57 81 59 83 60 86 / 20 20 20 30 10 20 Colville 46 89 48 89 49 90 / 20 10 10 20 10 20 Sandpoint 51 81 54 80 55 81 / 10 10 10 20 10 30 Kellogg 52 77 54 77 56 78 / 10 10 10 20 10 30 Moses Lake 55 87 57 88 59 91 / 20 10 10 0 0 0 Wenatchee 57 84 59 86 61 88 / 10 10 10 10 10 0 Omak 55 86 57 86 58 87 / 10 10 10 20 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 28, 3:50 AM PDT, 15 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 350 AM PDT Tue May 28 2019 IDZ001>004-026-027-WAZ031>038-041>044-291100- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 350 AM PDT Tue May 28 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 28, 5:11 PM PDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Spokane WA 511 PM PDT Tue May 28 2019 WAZ034-041-044-290045- Moses Lake Area WA-Waterville Plateau WA-Wenatchee Area WA- 511 PM PDT Tue May 28 2019 ...SPECIAL WEATHER STATEMENT... At 510 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rock Island, or 17 miles east of Wenatchee. This storm was nearly stationary. Half inch hail will be possible with this storm. Locations impacted include... Rock Island and Palisades. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also possible with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4724 12006 4737 12016 4746 11995 4737 11984 TIME...MOT...LOC 0010Z 202DEG 3KT 4735 11998 LN
Special weather statement, May 28, 5:58 PM PDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Spokane WA 558 PM PDT Tue May 28 2019 WAZ035-290130- Upper Columbia Basin WA- 558 PM PDT Tue May 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS COUNTY UNTIL 630 PM PDT... At 557 PM PDT, Doppler radar was tracking a strong thunderstorm near Ritzville, or 32 miles northeast of Connell. This storm was nearly stationary. Penny size hail will be possible with this storm. Locations impacted include... Ritzville and Paha. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4693 11850 4707 11861 4718 11839 4706 11825 TIME...MOT...LOC 0057Z 210DEG 2KT 4705 11845 MF
Special weather statement, May 28, 6:55 PM PDT, 10 minutes before
Special Weather Statement National Weather Service Spokane WA 655 PM PDT Tue May 28 2019 WAZ035-290230- Upper Columbia Basin WA- 655 PM PDT Tue May 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS COUNTY UNTIL 730 PM PDT... At 652 PM PDT, Doppler radar was tracking a strong thunderstorm near Ritzville, or 35 miles northeast of Connell, moving west at 5 mph. Penny size hail will be possible with this storm. Locations impacted include... Ritzville and the Interstate 90 corridor west of Ritzeville PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4700 11872 4714 11877 4719 11828 4707 11823 TIME...MOT...LOC 0152Z 239DEG 5KT 4712 11851 MF
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:11 PM PDT | Special Weather Statement | OTX | Grant | 34 min |
| May 28, 5:58 PM PDT | Special Weather Statement | OTX | Adams | 32 min |
| May 28, 6:55 PM PDT | Special Weather Statement | OTX | Adams | 35 min |
| May 28, 8:07 PM PDT | Special Weather Statement | OTX | Lincoln | 53 min |
| May 29, 4:42 PM PDT | Special Weather Statement | OTX | Pend Oreille | 33 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.